Alert archive / Florida / Wind Advisories in 2025
Wind Advisory 1, NWS Melbourne, FL
NWS Melbourne, FL issued this wind advisory at Jan 6, 2025, 10:11 AM EST for 5 counties in Florida. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2025, 10:11 AM EST (15:11 UTC)
- Expired
- Jan 6, 2025, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 83 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 3.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
784 WWUS72 KMLB 061511 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 1011 AM EST Mon Jan 6 2025 FLZ041-044-141-144-070000- /O.NEW.KMLB.WI.Y.0001.250106T1511Z-250107T0000Z/ /O.CON.KMLB.CW.Y.0001.250107T0800Z-250107T1400Z/ Inland Volusia-Northern Lake-Coastal Volusia-Southern Lake- Including the cities of New Smyrna Beach, Ormond Beach, Mount Dora, Eustis, Clermont, Deland, Tavares, Daytona Beach, Mascotte, Groveland, Leesburg, Deltona, and Debary 1011 AM EST Mon Jan 6 2025 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST TUESDAY... * WHAT...For the Wind Advisory, southwest winds 15 to 25 mph with gusts up to 45 mph. For the Cold Weather Advisory, very cold wind chills as low as 28 expected. * WHERE...Coastal Volusia, Inland Volusia, Northern Lake, and Southern Lake. * WHEN...For the Wind Advisory, until 7 PM EST this evening. For the Cold Weather Advisory, from 3 AM to 9 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Wind chill values can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make sure outdoor animals have a warm, dry shelter, food, and unfrozen water. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ FLZ045-046-247-347-447-070000- /O.NEW.KMLB.WI.Y.0001.250106T1511Z-250107T0000Z/ Orange-Seminole-Inland Northern Brevard-Mainland Northern Brevard- Northern Brevard Barrier Islands- Including the cities of Apopka, Orlando, Maitland, Oviedo, Titusville, Altamonte Springs, Mims, Playalinda Beach, Casselberry, Winter Park, Canaveral Groves, Port Saint John, Merritt Island Wildlife Refuge, Winter Springs, Union Park, and Sanford 1011 AM EST Mon Jan 6 2025 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Inland Northern Brevard, Mainland Northern Brevard, Northern Brevard Barrier Islands, Orange, and Seminole. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Heil
2 follow-up statements
800 WWUS72 KMLB 061713 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 1213 PM EST Mon Jan 6 2025 FLZ045-046-070000- /O.EXA.KMLB.CW.Y.0001.250107T0800Z-250107T1400Z/ /O.CON.KMLB.WI.Y.0001.000000T0000Z-250107T0000Z/ Orange-Seminole- Including the cities of Apopka, Orlando, Maitland, Oviedo, Altamonte Springs, Casselberry, Winter Park, Winter Springs, Union Park, and Sanford 1213 PM EST Mon Jan 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...COLD WEATHER ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST TUESDAY... * WHAT...For the Wind Advisory, southwest winds 15 to 20 mph with gusts up to 45 mph. For the Cold Weather Advisory, very cold wind chills as low as 29 expected. * WHERE...Orange and Seminole Counties, including Greater Orlando. * WHEN...For the Wind Advisory, until 7 PM EST this evening. For the Cold Weather Advisory, from 3 AM to 9 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make sure outdoor animals have a warm, dry shelter, food, and unfrozen water. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ FLZ041-044-141-144-070000- /O.CON.KMLB.WI.Y.0001.000000T0000Z-250107T0000Z/ /O.CON.KMLB.CW.Y.0001.250107T0800Z-250107T1400Z/ Inland Volusia-Northern Lake-Coastal Volusia-Southern Lake- Including the cities of New Smyrna Beach, Ormond Beach, Mount Dora, Eustis, Clermont, Deland, Tavares, Daytona Beach, Mascotte, Groveland, Leesburg, Deltona, and Debary 1213 PM EST Mon Jan 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST TUESDAY... * WHAT...For the Wind Advisory, southwest winds 15 to 20 mph with gusts up to 45 mph. For the Cold Weather Advisory, very cold wind chills as low as 28 expected. * WHERE...Volusia and Lake Counties. * WHEN...For the Wind Advisory, until 7 PM EST this evening. For the Cold Weather Advisory, from 3 AM to 9 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make sure outdoor animals have a warm, dry shelter, food, and unfrozen water. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ FLZ247-347-447-070000- /O.CON.KMLB.WI.Y.0001.000000T0000Z-250107T0000Z/ Inland Northern Brevard-Mainland Northern Brevard-Northern Brevard Barrier Islands- Including the cities of Titusville, Mims, Canaveral Groves, Port Saint John, Merritt Island Wildlife Refuge, and Playalinda Beach 1213 PM EST Mon Jan 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts up to 40 mph. * WHERE...Inland Northern Brevard, Mainland Northern Brevard, and Northern Brevard Barrier Islands. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Heil
812 WWUS72 KMLB 070001 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 701 PM EST Mon Jan 6 2025 FLZ041-044>046-141-144-071400- /O.EXP.KMLB.WI.Y.0001.000000T0000Z-250107T0000Z/ /O.CON.KMLB.CW.Y.0001.250107T0800Z-250107T1400Z/ Inland Volusia-Northern Lake-Orange-Seminole-Coastal Volusia- Southern Lake- Including the cities of Eustis, Altamonte Springs, Groveland, Winter Springs, Daytona Beach, Debary, Ormond Beach, Casselberry, Clermont, Tavares, Maitland, Apopka, Orlando, Leesburg, Mount Dora, Winter Park, Deltona, Sanford, New Smyrna Beach, Oviedo, Mascotte, Deland, and Union Park 701 PM EST Mon Jan 6 2025 ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST TUESDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...Very cold wind chills as low as 28 expected. * WHERE...Coastal Volusia, Inland Volusia, Northern Lake, Orange, Seminole, and Southern Lake. * WHEN...From 3 AM to 9 AM EST Tuesday. * IMPACTS...The potential exists for frost bite and/or hypothermia from prolonged exposure outside due to the very cold wind chills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make sure outdoor animals have a warm, dry shelter, food, and unfrozen water. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ FLZ247-347-447-070115- /O.EXP.KMLB.WI.Y.0001.000000T0000Z-250107T0000Z/ Inland Northern Brevard-Mainland Northern Brevard-Northern Brevard Barrier Islands- Including the cities of Mims, Playalinda Beach, Port Saint John, Titusville, Canaveral Groves, and Merritt Island Wildlife Refuge 701 PM EST Mon Jan 6 2025 ...WIND ADVISORY HAS EXPIRED... $$ Haley
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Jan 6, 6:41 AM EST, 3 hours 30 minutes earlier. Its key messages:
- Issued at 535 AM EST Mon Jan 6 2025
- Warm today ahead of an approaching cold front, southwest wind gusts increase to 25-35 mph, especially in the afternoon.
- Much colder and drier air arrives tonight, lasting through mid to late week, with lows in the 30s/40s and wind chills in the mid 20s to upper 30s. A Cold Weather Advisory is in effect for Lake and Volusia counties Tuesday morning.
- Hazardous to dangerous boating conditions develop today with near gale to gale force wind gusts in the open Atlantic. In addition, a moderate risk of life-threatening rip currents persists at area beaches.
Area forecast discussion, Jan 6, 6:41 AM EST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
641 AM EST Mon Jan 6 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 535 AM EST Mon Jan 6 2025
- Warm today ahead of an approaching cold front, southwest wind
gusts increase to 25-35 mph, especially in the afternoon.
- Much colder and drier air arrives tonight, lasting through mid
to late week, with lows in the 30s/40s and wind chills in the
mid 20s to upper 30s. A Cold Weather Advisory is in effect for
Lake and Volusia counties Tuesday morning.
- Hazardous to dangerous boating conditions develop today with
near gale to gale force wind gusts in the open Atlantic. In
addition, a moderate risk of life-threatening rip currents
persists at area beaches.
&&
.PREVIOUS DISCUSSION...
Issued at 535 AM EST Mon Jan 6 2025
Today-Tonight...Calm conditions are in place this morning with
temperatures ranging from the low to mid 50s areawide. High
pressure continues to break down and move seaward as a strong cold
front approaches north Florida this morning. The latest RAP
analysis indicates a strengthening pressure gradient out ahead of
the front, which will lead to a quick increase in wind speeds
across our area through the day. By midday and the afternoon,
southwest winds 15-25 mph with gusts as high as 30-35 mph will be
commonplace. Clouds increase as a decaying line of showers moves
through this afternoon and evening. It is possible that a few of
these showers mix down briefly higher wind gusts, up to 40-45 mph.
The QPF remains light, ranging from a trace to 0.10” at best
(highest amounts north of I-4). Winds veer northwest behind the
front, opening the door for much colder and drier air to work
south overnight. A sizable temperature range is forecast by
midnight, where sites north of I-4 sink into the mid and upper
40s, while the Treasure Coast lags behind in the upper 50s to
middle 60s.
Tuesday-Wednesday...As cold air rushes south Tuesday morning, low
temperatures settle into the 30s for much of the area by sunrise
(low to mid 40s along the Treasure Coast). With a stout northwest
breeze, wind chills are forecast to dip into the mid to upper 20s
north of I-4. As a result, a Cold Weather Advisory has been issued
for Lake and Volusia counties Tuesday morning. There is potential
for this advisory to be expanded to include the Orlando metro
area; however, model spread regarding wind chills remains on the
order of 5+ degrees at this time. By this afternoon, we should
know more about the potential for sub-30 degree wind chills and
any possible expansion to the advisory area. Even across portions
of Osceola, Brevard, Indian River, and Okeechobee counties, wind
chill values look to fall into the low to mid 30s for at least a
couple of hours Tuesday morning. Bottom line: bundle up if heading
outside Tuesday morning, keep pets indoors, and check on
vulnerable family, friends, and neighbors. By the afternoon,
temperatures will climb into the low to mid 50s (north) and the
upper 50s to low 60s from Melbourne southward.
Temps plummet once again Tuesday night, reaching the 30s and 40s
Wednesday morning. Northerly winds do lighten a bit as high
pressure settles across the area, so wind chills should generally
stay in the low 30s to low 40s through sunrise. This is still
quite cold so consider wearing extra layers to stay warm. Despite
a fair amount of sunshine, light northerly flow will keep
afternoon temperatures some 10 to 12 degrees below normal.
Thursday-Sunday...Thursday starts cold, potentially just as cold
as Tuesday morning, with lows in the 30s to low 40s. Guidance
suggests a weak or dissipating cold front sinking south across
the area Thursday morning, accompanied by a brief uptick in low-
level northerly winds. Thus, wind chills could again approach
advisory criteria north of I-4. Temperatures struggle to reach the
60 degree mark from Melbourne and Lake Kissimmee northward
Thursday afternoon. By Friday, some relief from the colder
weather arrives as surface winds veer onshore and mid level
ridging builds atop Florida. Forecast high temperatures range from
the mid 60s north to the lows 70s across the Okeechobee and
Treasure Coast region.
Winds then shift to the south by Saturday morning as a low
pressure system develops over the northern Gulf of Mexico. This
feature is forecast to lift northeastward on Saturday, trailed by
another cold front. The forecast maintains a 15-30 percent chance
of rain late Friday into Saturday, though differences in timing
and coverage exist in the medium range output. However, a frontal
passage can still be anticipated sometime Saturday into early
Sunday. Ahead of the front, west-southwesterly winds could become
gusty, especially during the daytime Saturday. Near to slightly
below normal temps are forecast for Saturday afternoon, but by
Sunday morning, lows retreat to the upper 30s and upper 40s for
most of the area. High temperatures rebound Sunday afternoon, but
only into the 60s.
Looking ahead beyond next weekend, the CPC 8-14 day temperature
outlook maintains a 70-80 percent chance of below normal
temperatures for the Florida Peninsula. This coincides well with
global ensemble members, which feature a trough pattern over the
eastern CONUS through mid January.
&&
.MARINE...
Issued at 535 AM EST Mon Jan 6 2025
Quickly deteriorating boating conditions are forecast today across
the local Atlantic, with a Small Craft Advisory expanding from
north to south through the morning and a Gale Warning in effect
for the offshore Volusia waters through this evening. An
approaching cold front and strengthening pressure gradient will
increase southwest winds through the day, gusting to near gale or
gale force, especially offshore. Closer to shore (0-20nm), expect
hazardous conditions as well with winds 15-25 kt gusting around 30
kt at times. Seas build to 4-6 ft nearshore through tonight, up to
6-9 ft offshore.
Behind the cold front, winds veer northwest late tonight into
Tuesday, decreasing and turning northerly Tuesday afternoon. Seas
remain hazardous in the Gulf Stream through Tuesday evening with
improved conditions by Wednesday. A shorter period of poor to
hazardous conditions is possible by Thursday, followed by another
cold front and hazardous conditions late Friday into Saturday.
&&
.AVIATION...
(12Z TAFs)
Issued at 638 AM EST Mon Jan 6 2025
VFR conditions through the TAF period. Light southerly winds will
turn more southwest this morning and increase to 15-20 KT, with
gusts 25-30 KT by the afternoon. A cold front will move through
east central Florida after 18Z, with a few showers possible ahead
of the front, mainly north of MCO/TIX/ISM beginning around this
time. The main line of showers will then pass southward through
east central Florida into the evening hours. TEMPOs have been
included for brief CIG/VIS reductions along the line. However,
some guidance shows this feature weakening as it moves towards
MLB and the Treasure Coast. But did include TEMPOs for MLB
southward into late tonight and early Tuesday as that line moves
southward. Winds will begin to decrease slightly towards sunset,
then veer northwesterly behind the front. However, sustained winds
12-15KT, with gusts 20-25KT look to continue through the
overnight hours. Winds look to decrease slightly to around 12 KT
by late morning.
&&
.FIRE WEATHER...
Issued at 535 AM EST Mon Jan 6 2025
Tuesday-Thursday...Colder and much drier air arrives in east-
central Florida midweek, especially by Wednesday and Thursday.
Minimum relative humidity of 40-50 percent is forecast Tuesday,
falling into the 30-40 percent range Wednesday and further into
the upper 20s across the interior on Thursday. Winds generally
remain 10-14 mph or less.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 76 36 54 37 / 30 0 0 0
MCO 77 39 56 40 / 30 10 0 0
MLB 78 39 60 41 / 20 20 0 0
VRB 80 42 63 45 / 10 20 0 10
LEE 76 36 55 36 / 30 0 0 0
SFB 77 38 55 37 / 30 0 0 0
ORL 77 39 55 39 / 30 0 0 0
FPR 79 42 62 43 / 10 20 0 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 AM EST Tuesday for AMZ550-552.
Small Craft Advisory from 10 AM this morning to 10 AM EST
Tuesday for AMZ555.
Small Craft Advisory until 7 AM EST this morning for AMZ570.
Small Craft Advisory from 9 PM this evening to 10 PM EST Tuesday
for AMZ570.
Gale Warning until 9 PM EST this evening for AMZ570.
Small Craft Advisory until 10 PM EST Tuesday for AMZ572.
Small Craft Advisory from 10 AM this morning to 10 PM EST
Tuesday for AMZ575.
&&
DISCUSSION...Schaper
AVIATION...WatsonHazardous weather outlook, Jan 6, 6:28 AM EST, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 628 AM EST Mon Jan 6 2025 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-070000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 628 AM EST Mon Jan 6 2025 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Today and tonight. .HIGH WIND IMPACT... Southwest winds increase to 15 to 25 mph this afternoon with gusts as high as 35 to 40 mph, especially north of Interstate 4. Consider securing any loose outdoor objects. .EXCESSIVE COLD IMPACT... Significantly colder air arrives behind a cold front tonight into early Tuesday morning. Lows in the 30s to low 40s, combined with breezy northwest winds, will result in very cold wind chills ranging from the upper 20s to mid 30s over much of east central Florida. Patchy frost is also possible north of Interstate 4. A Cold Weather Advisory has been issued for Lake and Volusia counties, beginning 3 AM Tuesday. .RIP CURRENT AND SURF IMPACT... A moderate risk of life-threatening rip currents exists at all central Florida Atlantic beaches. Always swim near a lifeguard and never enter the water alone. .WIND AND SEA IMPACT... Hazardous to dangerous boating conditions are forecast today and tonight across the local Atlantic. Winds of 20 to 30 knots with gusts near gale to gale force are expected, especially beyond 20 nautical miles. A Small Craft Advisory expands to include all of the adjacent Atlantic waters today, and a Gale Warning will be in effect through this evening for the offshore Volusia waters. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A moderate to high risk of rip currents is expected to continue through at least the middle of the week. Episodes of poor to hazardous boating conditions are forecast to persist this week. Sensitive to near critical fire weather conditions are forecast this week, especially Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Schaper
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 2:13 AM EST | Cold Weather Advisory | MLB | Lake, Orange, Seminole, Volusia | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.